Something that may be useful knowledge.....

My respiratory consultant is trying to find the cause of my pulmonary hypertension. Fibrosis has been ruled out. He said that it was very good that I had never taken amioderone as it can cause pulmonary fibrosis and that I must never take it. I had an injection of it once when I wouldn't cardiovert after an ablation but was reluctant to continue in tablet form and luckily my EP didn't push it.

7 Replies

  • i am absolutely horrified

    When AF first stuck, 5 or 6 years ago I was prescribed Atenalol, then Amiodarone, then Soltalol, then Bisoprolol. I am shocked that a Cardiologist had me on Amiodarone at such an early stage, and I was not given an anticoagulant despite being female and 65.

    He must have moved on as my new Cardiologist had me on warfarin and referred on to an EP very quickly. It's not surprising that they found fibrosis during my ablation.

    Treatment is too variable and it's very worrying.

  • Have you had an echocardiogram (ultrasound)? If not, insist on it immediately. You and your doc need to know if any of your heart valves is leaking. That's the most common cause of PHT in dogs (speaking from recent experience) and I assume it can be the case in humans, also, since our hearts work the same way.

    In case you haven't seen it, here's some info on the various causes of PHT.

    Best of luck.

    (And in case you didn't know, sildenafil - also known as Viagra - was developed to treat PHT.)

  • I have a slight mitral valve leak. What effect does vagrant have on females ?!

  • Viagra

  • A vagrant might bother a woman, but according to the Pulmonary Hypertension Assn website, Viagra is safe.

  • Ha ha!

  • A..hem. Back to Amiodarone for a moment. Up here in NE Scotland I was told by GP that Amiodarone is a first line drug. I begged to go on something else but they wouldn't agree....extending the decision from Forres (GP) to Elgin (Cardio) to Aberdeen (EP). My cardio back in the states says it's the last resort in the US and I never should have been put on it in the first place. I informed my GP and then gradually took myself off of it. I did the same with it too. Neither was working anyway. I don't know what will become of me now....but I'm still on Warfarin and wanting to go to a NOAC....looking for one you take just once a day. Any suggestions?

You may also like...